Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 17, 2016, 3:23 AM CDT for Marinette County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2016, 3:23 AM CDT (08:23 UTC)
- Expired
- Oct 17, 2016, 3:45 AM CDT
- In force
- 22 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WWUS83 KGRB 170823
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT MON OCT 17 2016
WIZ073-074-170845-
SOUTHERN OCONTO COUNTY WI-SOUTHERN MARINETTE COUNTY WI-
323 AM CDT MON OCT 17 2016
...STRONG THUNDERSTORMS MOVING INTO FAR NORTHEAST WISCONSIN...
AT 322 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF POUND...OR 12 MILES WEST OF MENOMINEE...MOVING
NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARINETTE...MENOMINEE...OCONTO...POUND...PESHTIGO...PORTERFIELD...
BEAVER...HARMONY...COUNTY LINE AND CULLEN.
LAT...LON 4517 8744 4513 8754 4506 8752 4501 8756
4489 8789 4514 8806 4526 8771 4520 8774
4517 8774 4514 8768 4511 8766 4510 8759
4512 8761 4514 8761 4514 8753 4518 8743
4516 8742
TIME...MOT...LOC 0822Z 244DEG 42KT 4506 8786
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 16, 9:32 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Oct 16, 9:32 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 932 PM CDT SUN OCT 16 2016 Updated aviation portion for 06Z TAF issuance and new information added to update section. .UPDATE... Issued at 912 PM CDT Sun Oct 16 2016 Local meso plots indicate that the air across the forecast area is still quite stable. But unstable air with MUCAPEs around 1500 j/kg was advancing toward the area from the southwest, and should overspread the area after midnight as the LLJ shifts into the area. Shear will be considerable, so the strongest storms will likely produce hail. But at this point the risk of getting severe (1 inch) hail looks much lower. The marginal risk on the SPC Day 1 Convective Outlook seems right on target. Given current radar trends, will need to adjust the forecast to delay the arrival of the precipitation a little. It still looks like the greatest coverage will be across the north. Fog could also become an issue overnight. Dense fog was being reported over southern Lake Michigan and at some sites in southern Wisconsin. That may tend to advance north as the warm front lifts into the area overnight. But on the other hand, strengthening pressure gradient and mixing with the arrival of precipitation will work against dense fog. Lakeshore areas are probably at the greatest risk of having dense fog due to the arrival of air with higher dewpoints from the southeast, and that area probably having fewer showers and storms overnight (compared to areas to the north and west). Convective initiation tomorrow afternoon is in question, mainly due to the expected widespread cloud cover lingering from tonights storms. If substantial breaks develop in the clouds and the atmosphere can destabilize, shear will be favorable for severe storms, especially near the warm front over northern Wisconsin. But at this point, it seems much more likely that widespread clouds will limit the convective potential. Updated product suite will be out ASAP. && .SHORT TERM...Tonight and Monday Issued at 327 PM CDT Sun Oct 16 2016 Precipitation trends and potential for severe storms are the main concerns during this part of the forecast. A warm front is forecast to move into the area from the south, strong warm advection will develop as 850mb winds increase into the 35 to 40 knot range, and a mid level short wave will move into the region. These factors will combine to bring a chance for showers and thunderstorms to the forecast area starting late this evening. 12Z NAM and GFS showed MU CAPE values in excess of 1000 j/kg across at least the southwest half of the forecast area with wet bulb zero heights near or below 10 kft. SPC day 1 convective outlook had the forecast area in a marginal risk through 12Z Monday, mainly focusing on hail. A surface low moving along the frontal boundary will combine with an approaching mid level short to keep the chance for thunderstorms going through Monday but temperatures should still reach highs in the mid 60s to mid 70s. .LONG TERM...Monday Night Through Sunday Issued at 327 PM CDT Sun Oct 16 2016 Impressive dynamics for this time of the year which continue into Monday night will be the primary issue with this forecast period. A marginal risk of severe storms over the northwest half of Wisconsin Monday into Monday night or day 2 is well deserved. For starters, 130 knot upper jet is progged to be positioned over northern Wisconsin in addition to a frontal boundary. The unseasonably warm moist and unstable air mass for this time of the year will be working with a deep sheared environment. Mu capes 1000 to 1500 J/kg at the onset Monday evening before subsiding from north to south overnight. SB capes slightly lower but severe potential likely to be depend on the mid level cap eroding monday afternoon. Still even the elevated convection could be capable of producing large hail. A short wave trough with 850 low will track over northern Wisconsin Monday night for a focus of heavy rain across the north in addition to the severe weather potential. Most of the precipitation will depart to the northeast with the short wave Tuesday morning while the surface and 850 mb cold front slides south over the area through Tuesday. This frontal passage will lead to the start of a cooling trend. For the rest of the week, an overall drier period with a continued cooling trend as a series of short wave troughs with reinforcing cold fronts will track over the areas. Precipitation chances will be very spotty in the drier airmass, but the -4 C 850 MB air mass by late in the week may produce isolated light diurnal pcpn. Obviously timing differences can be expected with these short wave troughs in the fairly fast northwest to west flow. Compared to 24 hours ago, do note progs have backed off on the deep upper trough just east of the area by the end of the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 912 PM CDT Sun Oct 16 2016 A band of SHRA/TSRA now developing over MN will move across the area after midnight. Will attempt to highlight the most likely time for TSRA in the 06Z TAFs. Then there will be a break in the precipitation before additional storms are possible tomorrow afternoon, especially across the north. LLWS will also a factor overnight as the LLJ develops eastward across the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....MG LONG TERM......TDH AVIATION.......Skowronski
Hazardous weather outlook, Oct 16, 9:55 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 955 PM CDT SUN OCT 16 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 955 PM CDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE EMBEDDED WITHIN AN AREA OF SHOWERS THAT IS EXPECTED TO SPREAD ACROSS THE AREA OVERNIGHT. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ACROSS NORTHERN WISCONSIN. PATCHY DENSE FOG COULD ALSO DEVELOP AND POSE A HAZARD TO MOTORISTS OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY NEAR THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY INTO MONDAY NIGHT AS A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL...ESPECIALLY OVER NORTHERN WISCONSIN AND PARTS OF CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BUT SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-171100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 955 PM CDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS AND PATCHES OF DENSE FOG WILL POSE A HAZARD TO BOATERS OVERNIGHT. GUSTY WINDS AND BUILDING WAVES COULD REACH LEVELS THAT ARE HAZARDOUS TO SMALL CRAFT LATE TONIGHT...MAINLY IN AREAS OF LAKE MICHIGAN ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE GUSTY WINDS AND BUILDING WAVES OVER NORTHERN LAKE MICHIGAN WILL LINGER INTO EARLY MONDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...HAIL...AND HEAVY RAINFALL. SKOWRONSKI
In the hours before
Special weather statement, Oct 17, 3:23 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT MON OCT 17 2016
WIZ073-074-170845-
SOUTHERN OCONTO COUNTY WI-SOUTHERN MARINETTE COUNTY WI-
323 AM CDT MON OCT 17 2016
...STRONG THUNDERSTORMS MOVING INTO FAR NORTHEAST WISCONSIN...
AT 322 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF POUND...OR 12 MILES WEST OF MENOMINEE...MOVING
NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARINETTE...MENOMINEE...OCONTO...POUND...PESHTIGO...PORTERFIELD...
BEAVER...HARMONY...COUNTY LINE AND CULLEN.
LAT...LON 4517 8744 4513 8754 4506 8752 4501 8756
4489 8789 4514 8806 4526 8771 4520 8774
4517 8774 4514 8768 4511 8766 4510 8759
4512 8761 4514 8761 4514 8753 4518 8743
4516 8742
TIME...MOT...LOC 0822Z 244DEG 42KT 4506 8786
AKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:26 AM CDT | Special Weather Statement | GRB | Florence, Forest | 49 min |
| Oct 17, 4:03 AM CDT | Special Weather Statement | GRB | Door | 42 min |
| Oct 17, 4:11 AM CDT | Dense Fog Advisory | GRB | Door, Kewaunee, Manitowoc | 6 hr |
| Oct 17, 4:16 AM CDT | Severe Thunderstorm Warning | GRB | Door | 29 min |
| Oct 17, 4:27 AM CDT | Special Marine Warning | GRB | 33 min | |
| Oct 17, 4:35 AM CDT | Marine Dense Fog Advisory | GRB | 23 hr | |
| Oct 17, 4:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 38 min |
| Oct 17, 5:17 PM CDT | Special Weather Statement | GRB | Forest, Lincoln, Oneida | 43 min |
| Oct 17, 5:45 PM CDT | Special Weather Statement | GRB | Forest, Langlade, Lincoln | 45 min |
| Oct 17, 6:10 PM CDT | Special Weather Statement | GRB | Florence, Forest | 50 min |
| Oct 17, 6:24 PM CDT | Special Weather Statement | GRB | Florence, Forest | 51 min |
| Oct 17, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 13 min |
| Oct 17, 6:49 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.